Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching back 2 Old Regimen

Dec 10, 2015

I have been on truvada and use tress for the past 3 years with undetectable viral loads. My doctor recently convinced me to switch to truvada and tivacay. I don't like the way tivacay makes me feel. Is it possible to switch back to my old regimen without any problems?

Response from Dr. Young

Hello and thanks for posting.

One quick thought- if you're not already, try taking your Tivicay on an empty stomach. Food increases the absorption of Tivicay by ~20%, and if you're the rare person who's experiencing side effects, this might help.

OK, that said, yes, you can readily switch back to the twice-daily Isentress without problems. Indeed, a large clinical trial, called ACTG 5257 compared Isentress twice-daily to two different (and excellent) once-daily boosted PIs, and the Isentress regimen turned out to be superior- despite being twice daily. So, if twice a day wasn't a problem for you, there's no need to worry about the Isentress. Indeed, for people already taking a twice-daily medication, it could be a very reasonable, and well tolerated option.

Hope that helps, BY



Previous
blood splashed on the lips?
Next
starting a treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement